Publication Type:

Journal Article

Source:

Indian Journal of Pharmacology, Volume 38, Number 4, p.238-242 (2006)

URL:

http://www.scopus.com/inward/record.url?eid=2-s2.0-33747624174&partnerID=40&md5=92b70f8dd1e69dca090b2f63d5ed458a

Keywords:

adenosine triphosphate, amfepramone, amiodarone, amphetamine derivative, angina pectoris, antihypertensive agent, antilipemic agent, antiobesity agent, asthenia, benzphetamine, beta adrenergic receptor blocking agent, breast cancer, calcium channel blocking agent, cardiotoxicity, cardiovascular disease, Cholestasis, cholestatic hepatitis, comorbidity, cornea disease, dexamphetamine, dexfenfluramine, diabetes mellitus, estrogen, fenfluramine, fluoxetine, granulomatosis, heart failure, hexestrol bis(2 diethylaminoethyl) ether, human, hyperlipidemia, hypertension, hypothyroidism, insomnia, labetalol, lipidosis, liver cell carcinoma, liver cirrhosis, Liver disease, liver failure, liver granuloma, liver hyperplasia, liver toxicity, liver tumor, lung infiltrate, mazindol, methotrexate, methyldopa, nephrotoxicity, non insulin dependent diabetes mellitus, nonalcoholic fatty liver, obesity, oral antidiabetic agent, peliosis hepatis, perhexiline maleate, peripheral neuropathy

Abstract:

Health complications associated with obesity include diabetes, hypertension, hyperlipidemia, cardiovascular disease, and associated co-morbidities including non-alcoholic steatohepatitis (NASH). Additionally, NASH has been associated with several drugs. Though steatohepatitis is a rare form of drug induced liver disease, it has generated great interest in the recent past. Oral hypoglycemic agents, lipid lowering agents, antihypertensives, and antiobesity medication underlie a significant proportion of well-recognized hepatotoxicity. While some medications have predictable toxicity, many more are associated with idiosyncratic reactions. The toxic mechanism appears to involve mitochondrial injury, impaired β-oxidation, generation of reactive oxygen species and ATP depletion. If a drug is suspected, it is probably prudent to stop this medication.

Notes:

cited By 5

Cite this Research Publication

S. Das and Dr. Damodaran Vasudevan, “Drugs and non-alcoholic steato hepatitis”, Indian Journal of Pharmacology, vol. 38, pp. 238-242, 2006.

207
PROGRAMS
OFFERED
5
AMRITA
CAMPUSES
15
CONSTITUENT
SCHOOLS
A
GRADE BY
NAAC, MHRD
9th
RANK(INDIA):
NIRF 2017
150+
INTERNATIONAL
PARTNERS